Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 76, NWS Columbia, SC

June 19, 2000Orangeburg County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 19, 2000, 2:50 PM EDT for Orangeburg County, South Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2000, 2:50 PM EDT (18:50 UTC)
Expired
Jun 19, 2000, 3:30 PM EDT
In force
40 min
Issued by
NWS Columbia, SC
Area
Whole counties

County Orangeburg County, SC

The radar

The Columbia radar (KCAE), 64 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 688 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
688 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 191849
SVRCAE
SCC075-191930-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
250 PM EDT MON JUN 19 2000

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 330 PM EDT.

* AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM ON THE BAMBERG-ORANGEBURG COUNTY LINE 
  JUST NORTH OF THE CITY OF BAMBERG. THIS STORM IS MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROOKDALE...WILKINSON HEIGHTS AT 250 PM EDT
  BOWMAN AT 255 PM EDT
  ELLOREE AT 305 PM EDT
  HOLLY HILL AT 3p10 PM EDT

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA.

! BLP !

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:33 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 19, 2:33 PM EDT, 17 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-200615-

AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA, SC
233 PM EDT MON JUN 19 2000

A WARM HUMID AIRMASS WILL CONTINUE OVER SOUTH CAROLINA TONIGHT AND
TUESDAY. MODELS SHOW WEAK UPPER TROUGH OVER CAE CWA THIS AFTERNOON
AND THIS EVENING. ETA-MESOETA SHOW GOOD UPWARD LIFT UNTIL ABOUT
MIDNIGHT WITH LIS RUNNING ABOUT -4/-6 SAME TIME PERIOD. ETA-MESOETA
KEEPS MOISTURE WITH UNSTABLE CONDITIONS WITH A WEAK UPPER LEVEL
TROUGH FOR TUESDAY WITH HIGH POPS. AVN...ON THE OTHER HAND...BRINGS
UPPER RIDGING TO THE AREA WITH LOW POPS. HAVE OPTED FOR ETA-MESOETA.
ACTUALLY...PLAN ON KEEPING MENTION OF AFTERNOON-EVENING
THUNDERSTORMS IN EXTENDED AS WELL SINCE SURFACE FRONTS SHOULD BE
WEAK AND SLOW MOVING THIS TIME OF YEAR. OTHERWISE...FWC AND FMR
TEMPERATURES LOOK REASONABLE. WILL MAKE MINOR ADJUSTMENTS.

FCSTID = 07
CAE   73  93  73  95 /  30  60  30  30
AGS   72  95  72  96 /  30  60  30  30
SSC   73  92  73  94 /  30  60  30  30
OGB   73  94  73  95 /  30  60  30  30

.CAE...
GA...NONE.
SC...NONE.

TTH

In the hours before

Special weather statement, Jun 19, 10:43 AM EDT, 4 hours 7 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-192000-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA, SC
1050 AM EDT SUN JUN 18 2000

...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...

MOIST AND UNSTABLE AIR ALONG WITH AFTERNOON HEATING WILL TRIGGER
SCATTERED THUNDERSTORMS OVER THE AREA THIS AFTERNOON. THESE
THUNDERSTORMS WILL LIKELY CONTINUE INTO THE EVENING HOURS. A LAYER
OF MID LEVEL CLOUDS WILL SPREAD OVER THE AREA BY 200 PM AND HOLD
TEMPERATURES DOWN SOME. HOWEVER THE AIR MASS IS VERY SOUPY WITH
DEWPOINTS IN THE LOWER 70S AND AREAS OUTSIDE OF CLOUDS WILL HEAT
INTO THE MIDDLE 90S.

THESE THUNDERSTORMS WILL HAVE FREQUENT LIGHTNING...WIND GUSTS AROUND
40-50 MPH...AND HEAVY RAINFALL WITH AMOUNTS BETWEEN 1 AND 2 INCHES.
SMALL HAIL IS ALSO POSSIBLE.

CURRENT DATA DOES NOT FAVOR SEVERE THUNDERSTORM DEVELOPMENT.
THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT
BE REQUIRED.

REMEMBER...ALL THUNDERSTORMS CONTAIN DANGEROUS LIGHTNING. ALWAYS
MOVE INDOORS DURING A THUNDERSTORM.

TA
Local storm report, Jun 19, 2:42 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
242 PM EDT MON JUN 19 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

230 PM     HILDA                     SC   WIND DAMAGE
06/19/00   BARNWELL                       TREES DOWN REPORTED BY
                                          BARNWELL CO EOC

TA

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:00 PM EDTSevere Thunderstorm WarningCAEBarnwell45 min
Jun 19, 2:58 PM EDTSevere Thunderstorm WarningCAELexington47 min
Jun 19, 3:37 PM EDTSevere Thunderstorm WarningCAEClarendon53 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.